Alert archive / Alabama / Wind Advisories in 2010
Wind Advisory 1, NWS Mobile, AL
NWS Mobile, AL issued this wind advisory at Jan 24, 2010, 7:50 AM CST for 10 counties in Alabama. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 7:50 AM CST (13:50 UTC)
- Expired
- Jan 24, 2010, 3:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 656 m²/s²
- 0-3 km storm-relative helicity
- 756 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
994 WWUS74 KMOB 241350 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 750 AM CST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... .STRONG SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 35 MPH CAN BE EXPECTED THROUGH EARLY AFTERNOON AHEAD OF A COLD FRONT. AS THE COLD FRONT MOVES EAST THIS AFTERNOON...WINDS WILL DECREASE BELOW ADVISORY LEVELS. ALZ051>064-FLZ001>006-242100- /O.NEW.KMOB.WI.Y.0001.100124T1350Z-100124T2100Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... SEMINOLE...EGLIN AFB...VALPARAISO 750 AM CST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. STRONG SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 35 MPH CAN BE EXPECTED THROUGH EARLY AFTERNOON AHEAD OF A COLD FRONT. AS THE COLD FRONT MOVES EAST THIS AFTERNOON...WINDS WILL DECREASE BELOW ADVISORY LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
371 WWUS74 KMOB 241837 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1237 PM CST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON FOR SOUTHWESTERN ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE GENERALLY EAST OF INTERSTATE 65... .STRONG SOUTHERLY WINDS AROUND 25 MPH WITH GUSTS TO AROUND 35 MPH CAN BE EXPECTED THROUGH THE EARLY AFTERNOON HOURS AHEAD OF A COLD FRONT. AS THE COLD FRONT MOVES THROUGH THIS AFTERNOON...WINDS WILL DECREASE TO 5 TO 10 MPH. ALZ051>053-061-063-241945- /O.CAN.KMOB.WI.Y.0001.000000T0000Z-100124T2100Z/ CHOCTAW-WASHINGTON-CLARKE-UPPER MOBILE-LOWER MOBILE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...MOBILE...PRICHARD... SARALAND...TILLMANS CORNER...THEODORE 1237 PM CST SUN JAN 24 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT HAS MOVED THROUGH THE AREA AND WINDS HAVE SUBSIDED TO 5 TO 10 MPH. $$ ALZ054>060-062-064-FLZ001>006-242100- /O.CON.KMOB.WI.Y.0001.000000T0000Z-100124T2100Z/ WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON- UPPER BALDWIN-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA- INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...CAMDEN...PINE HILL...HOMEWOOD... MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY... ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...BAY MINETTE... DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON... MOLINO...PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA... BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON... CRESTVIEW...WRIGHT...SEMINOLE...EGLIN AFB...VALPARAISO 1237 PM CST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. STRONG SOUTHERLY WINDS AROUND 25 MPH WITH GUSTS TO AROUND 35 MPH CAN BE EXPECTED THROUGH THE EARLY AFTERNOON HOURS AHEAD OF A COLD FRONT. AS THE COLD FRONT MOVES THROUGH THIS AFTERNOON...WINDS WILL DECREASE TO 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Jan 24, 7:05 AM CST, 45 minutes earlier.
Area forecast discussion, Jan 24, 7:05 AM CST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
705 AM CST SUN JAN 24 2010
.UPDATE...ZONES AND GRIDS HAVE BEEN UPDATED FOR THE ISSUANCE OF
TORNADO WATCH NUMBER 9 THAT IS NOW IN EFFECT FOR THE ENTIRE AREA
THROUGH 1 PM THIS AFTERNOON. /13
...PREVIOUS DISCUSSION ISSUED AT 450 AM...
.SHORT TERM...(TODAY AND TONIGHT)...MOST OF THE FORECAST AREA HAS
BECOME WARM SECTORED EARLY THIS MORNING WITH DEWPOINTS CLIMBING INTO
THE MID 60S ALONG THE ALABAMA COAST WITH THE 60 DEGREE DEWPOINT LINE
AS FAR NORTH AS MERIDIAN TO EVERGREEN. THE SFC MAP THIS MORNING
SHOWS TWO COLD FRONTS. THE FIRST FRONT IS LOCATED FROM CENTRAL
MISSISSIPPI SOUTH TO SOUTH CENTRAL LOUISIANA. A SECONDARY FRONT IS
NOTED CURRENTLY CROSSING THROUGH OKLAHOMA AND ENTERING INTO WESTERN
ARKANSAS. CONVECTION HAS GRADUALLY FILLED IN OVERNIGHT ACROSS
NORTHEAST ALABAMA SOUTH INTO SOUTHEAST LOUISIANA AHEAD OF THE FIRST
COLD FRONT AS A STRONG UPPER LEVEL JET ROUNDS THE BASE OF THE
LONGWAVE TROUGH OVER THE CENTRAL UNITED STATES...ALLOWING THE TROUGH
TO NOW BEGIN A SLOW EASTWARD PROGRESSION...RESULTING IN MODEST
HEIGHT FALLS ACROSS OUR REGION.
MODEL GUIDANCE IS UNANIMOUS IN SHOWING THE CONVECTION CONTINUING TO
FILL IN AND INTENSIFY SOME AS IT MOVES EAST TODAY...LARGELY IN PART TO
BETTER UPPER LEVEL JET DYNAMICS DEVELOPING AS THE TROUGH SHIFTS EAST
AND THE INTERACTION WITH AN INCREASINGLY WARM AND MOIST AIRMASS. THE
BIG QUESTION IS HOW MUCH POTENTIAL IS THERE FOR SEVERE WEATHER? AS
IS THE CASE WITH MOST STRONG WINTERTIME SYSTEMS...DEEP LAYER SHEAR
AND LOW LEVEL HELICITY IS QUITE HIGH AND MORE THAN SUPPORTIVE FOR
SEVERE THUNDERSTORMS. HOWEVER...THE LACK OF INSTABILITY IS AGAIN A
LIMITING FACTOR FOR THIS EVENT. EVEN WITH TEMPS/DEWPOINTS CLIMBING
IN THE MID TO UPPER 60S ALONG THE NORTHERN GULF COAST EARLY THIS
MORNING...MLCAPES ARE ONLY A COUPLE HUNDRED JOULES. THIS IS IN LARGE
PART DUE TO WEAK 850-500 MB LAPSE RATES WITH THE UPPER TROUGH AND
ITS ATTENDANT COLDER MID LEVEL TEMPS HANGING WELL TO THE WEST OF THE
REGION. THE CHANCES FOR A SIGNIFICANT INCREASE OF INSTABILITY DOES
NOT LOOK LIKELY DUE TO LIMITED HEATING AHEAD OF THE CONVECTION TODAY
AS A SOLID LOW STRATUS DECK PERSISTS. HOWEVER...THE LATEST SREF DOES
INDICATE THAT THERE IS NOW A 30-40 PERCENT CHANCE OF CAPES EXCEEDING
500 J/KG EAST OF THE INTERSTATE 65 CORRIDOR THIS AFTERNOON.
THEREFORE...THERE IS A SLIGHTLY BETTER POTENTIAL FOR A FEW STRONG TO
BRIEFLY SEVERE STORMS OVER EASTERN SECTIONS OF THE FORECAST AREA THIS
AFTERNOON WITH ISOLATED DAMAGING WIND GUSTS BEING THE PRIMARY THREAT
GIVEN THE OVERALL STRONG LINEAR FORCING.
THE INCREASINGLY UNIDIRECTIONAL SOUTHWESTERLY FLOW TODAY WILL RESULT
IN THE POTENTIAL FOR TRAINING CELLS AND THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL. MOST AREAS ARE EXPECTED TO RECEIVE CLOSE TO AN INCH
OF RAIN TODAY...BUT SOME LOCATIONS COULD RECEIVE AS MUCH AS 2-4
INCHES...ESPECIALLY ALONG AND EAST OF THE INTERSTATE 65 CORRIDOR.
THIS COULD EXACERBATE SOME OF THE RIVER FLOODING ISSUES ACROSS THE
AREA AND ALSO RESULT IN FLOODING ISSUES IN LOW LYING AND POOR
DRAINAGE AREAS. THINK THE POTENTIAL FOR FLASH FLOODING WILL NOT BE
WIDESPREAD AND WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH.
USED A BLEND OF NAM/GFS FOR POPS TODAY...RESULTING IN CATEGORICAL
POPS MOST LOCATIONS THROUGH 18Z...WITH LIKELY TO CATEGORICAL POPS
SHIFTING EAST OF INTERSTATE 65 THIS AFTERNOON. DID NOT FOLLOW THE
MAV GUIDANCE ON KEEPING CHANCE POPS ACROSS THE AREA THIS EVENING AS
THE FIRST FRONT IS FORECAST TO PUSH EAST OF THE AREA BY 00Z.
NOT MUCH OF A LOW LEVEL THICKNESS CHANGE BEHIND THE FIRST FRONT THIS
AFTERNOON SO HIGHS IN THE UPPER 60S/LOWER 70S ANTICIPATED. THE
SECONDARY FRONT MOVES THROUGH TONIGHT...FINALLY BRINGING THE COOLER
TEMPS WITH LOWS IN THE 40S EXPECTED BY MONDAY MORNING. 34/JFB
.LONG TERM...(MONDAY THROUGH SATURDAY)...AN UPPER LEVEL TROUGH WILL
DEVELOP OVER THE EASTERN STATES TO START THE WEEK. THIS WILL KEEP
CONDITIONS DRY WITH TEMPS DROPPING BACK TO NEAR NORMAL. A LIGHT
FREEZE IS POSSIBLE BY WEDNESDAY MORNING ACROSS INTERIOR SECTIONS OF
THE FORECAST AREA. THE UPPER LEVEL FLOW BECOMES ZONAL BY MID WEEK AS
OUR NEXT WEATHER MAKER MOVES INTO THE SOUTHWESTERN STATES. THIS
SHORTWAVE WILL RAPIDLY MOVE EASTWARD AND INDUCE SFC LOW DEVELOPMENT
ACROSS THE SOUTHERN PLAINS ON THURSDAY. THE ECMWF AND GFS HAVE COME
INTO MUCH BETTER AGREEMENT ON THE MOVEMENT OF THIS LOW. BOTH NOW
SHOW THIS LOW AND THE TRAILING COLD FRONT BRINGING ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS TO THE AREA THURSDAY NIGHT INTO FRIDAY. AN
EVEN COLDER AIRMASS WILL FOLLOW IN THE WAKE OF THIS SYSTEM WITH
TEMPERATURES DROPPING BACK TO BELOW NORMAL FOR NEXT WEEKEND. /13
&&
.AVIATION...12Z TAF CYCLE.
IFR TO LIFR CONDITIONS TO CONTINUE THIS MORNING AS ABUNDANT LOW
LEVEL MOISTURE STREAMS NORTH AHEAD OF AN APPROACHING COLD FRONT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE IN FROM
THE WEST THIS MORNING...AFFECTING BFM/MOB THROUGH LATE MORNING AND
PNS THROUGH EARLY AFTERNOON. CIGS/VSBYS SHOULD GREATLY IMPROVE AFTER
THE CONVECTION ENDS AS A COLD FRONT MOVES THROUGH. SOUTHERLY WINDS
OF 15-20 KT WITH GUSTS CLOSE TO 30 KT POSSIBLE THIS MORNING...AND
POTENTIALLY A LITTLE HIGHER IF ANY STRONGER CONVECTION PASSES OVER A
TERMINAL. VFR CONDITIONS EXPECTED THIS EVENING THROUGH MONDAY
MORNING AS COOLER AND DRIER AIR FILTERS INTO THE AREA IN THE WAKE OF
THE FRONT. 34/JFB
&&
.MARINE...STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE MARINE
AREA THIS MORNING AS A COLD FRONT APPROACHES FROM THE WEST. SHOWERS
AND THUNDERSTORMS WILL ACCOMPANY THE FRONTAL PASSAGE LATE THIS
MORNING INTO THIS AFTERNOON...WITH THE POSSIBILITY OF HIGHER WINDS
IN ANY STRONGER CONVECTION. WE WILL MONITOR FOR THE POTENTIAL OF
SPECIAL MARINE WARNINGS THROUGH THE DAY. SMALL CRAFT ADVISORY
CONTINUES THIS MORNING...ENDING IN MOBILE BAY AT NOON AS SOUTHWEST
WINDS BEHIND THE FRONT SHOULD NOT BE AS STRONG. WHILE WINDS ALSO
DECREASE OUT OF THE SOUTHWEST OVER THE OFFSHORE WATERS BEHIND THE
FRONT...EXPECT WINDS TO INCREASE AGAIN TONIGHT AS COOLER AIR FILTERS
INTO THE REGION. THEREFORE...THE SMALL CRAFT FOR THE OFFSHORE WATERS
WILL BE IN EFFECT UNTIL DAYBREAK MONDAY. SEAS EXPECTED TO BE IN THE
6-9 FT RANGE THROUGH TONIGHT...DECREASING BY MONDAY MORNING. WINDS
WILL THEN BE ON THE DECREASE THROUGH TUESDAY AS HIGH PRESSURE
SETTLES OVER THE AREA. AN EAST TO SOUTHEAST FLOW STRENGTHENS BY LATE
WED/EARLY THU AS THE HIGH MOVES OFF THE EASTERN SEABOARD AND ANOTHER
STORM SYSTEM ORGANIZES OVER EASTERN TEXAS. 34/JFB
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 70 44 63 38 / 90 10 00 00
PENSACOLA 70 49 65 40 / 90 10 00 00
DESTIN 68 50 61 50 / 90 20 00 00
EVERGREEN 70 43 62 36 / 90 10 00 00
WAYNESBORO 68 41 61 31 / 60 10 00 00
CAMDEN 69 42 60 34 / 90 10 00 00
CRESTVIEW 72 46 65 36 / 90 20 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM.
SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
AND MOBILE BAY.
&&Hazardous weather outlook, Jan 24, 7:00 AM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 700 AM CST SUN JAN 24 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-251200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 700 AM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE AREA TODAY WITH SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP AHEAD OF THE FRONT. MOISTURE LEVELS HAVE INCREASED RAPIDLY THIS MORNING AND HAS ALLOWED INSTABILITY LEVELS TO INCREASE ENOUGH TO SUPPORT STRONG TO SEVERE STORMS. AS TEMPERATURES CONTINUE TO WARM THROUGH THIS MORNING...THE SEVERE THUNDERSTORM RISK IS EXPECTED TO INCREASE. A TORNADO WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA THROUGH 1 PM THIS AFTERNOON. THE MAIN THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WHICH COULD EXACERBATE RIVER FLOODING AND CAUSE MINOR FLOODING ISSUES IN POOR DRAINAGE AND LOW LYING AREAS. SHOWERS AND THUNDERSTORMS SHOULD MOVE EAST OF THE AREA BY LATE THIS AFTERNOON AS THE COLD FRONT MOVES THROUGH THE REGION. STRONG SOUTHERLY WINDS OVER THE MARINE AREA WITH SEAS OF 6 TO 8 FEET WILL CONTINUE THIS MORNING. STRONG WEST TO NORTHWEST WINDS ARE FORECAST TO DEVELOP OFFSHORE TONIGHT IN THE WAKE OF THE FRONT...WITH WINDS AND SEAS DIMINISHING BY MONDAY MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR SEVERE WEATHER MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jan 24, 6:37 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 637 AM CST SUN JAN 24 2010 MSZ067-241300- WAYNE- 637 AM CST SUN JAN 24 2010 ...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY... AT 636 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WHISTLER...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BOICE...WOODWARDS...HIWANNEE AND GRETNA THROUGH 700 AM CST. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 2:10 PM CST | Fire Weather Watch | MOB | 15 hr | |
| Jan 24, 2:10 PM CST | Fire Weather Watch | MOB | 39 hr | |
| Jan 24, 2:10 PM CST | Fire Weather Watch | MOB | 64 hr | |
| Jan 24, 6:45 AM CST | Tornado Warning | MOB | Choctaw, Clarke | 45 min |
| Jan 24, 7:11 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 37 min |
| Jan 24, 9:04 AM CST | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 9 days |
| Jan 24, 9:33 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 50 min |
| Jan 24, 11:04 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 41 min |
| Jan 24, 11:42 AM CST | Special Marine Warning | MOB | 48 min |
Nearby
Wind Advisories in Alabama, 2010Wind Advisories in Florida, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.